Restless Legs Syndrome
9,369 members5,773 posts

Other possible side affects

Hi There - I have had RLS for about 7 years now and am on a combination of Ropinirole (2mg) and Sinemet.

I have recently been getting really bad night sweats (approx 5 times a week) - waking up and being saturated in sweat. I also seem to be producing a lot of saliva and having to swallow more regularly. Does anyone else have similar conditions and know whether they may be related or not?

Thanks

Andy

6 Replies
oldestnewest

Good evening to you

I would not be surprised if the sweat and salvia could be traced back to side affects and medicine. I recognise the increase in salvia production but in my case a lot of the salvia seems to go out of my mouth, not very pretty. Thanks for making me aware of the possible connection.

Reply

Exessive "drooling" or salivation is one of the least disturbing effects of dopamine meds. :) But, yes, it is listed in the drug info you the at the pharmacy. Can I ask if you are female or male? :) YOu have been taking these meds for 7 yrs, so if the night sweats are new, and they can be brutal, could it be something else like menopause starting; not knowing your age or gender liits my answer here. LOL

Reply

Hi there

Thanks for responses so far.

I am male and 38 years old so probably not the menopause :-)

I had the sweats a few years ago but they stopped after a couple of weeks whereas now they are pretty constant.

I have been told by Dr Chaudhuri that there isn't a connection and I'm not getting very far with my own GP and so am a little unsure as to what they could be.

Andy

Reply

Hello

I have been on ropinirole for over two years now and I have been having night sweats and nightmares for about that time. I have been having night sweats before but its getting worse. The nightmares especially. I don`t know if it is the ropinirole as I am taking an awful lot of medicine, i.e. anti depressants, steroids for rhum. arthritis, propranolol venlafazine

and salazopyrine.

I have been on steroids for nearly 20 years and I`m trying to cut them down with the help of my rhumatologist.

I felt I had to tell my story, a few months ago I fell down some steps rather nastily and I literally smashed my wrist. They wouldn`t give me a general anesthetic as I have a bad liver now so I was on the table for nearly 2 hours and before that an hour in the pre med room where I was subjected to this horrible pain with the surgeon trying to cut off my nerve somehow, it was like electricity all up my arm.

The thing I am coming to is that I started the RLS on the operating theatre and I couldn`t do anything about it. My legs were kicking up and down and the operating assistant asked what it was and the surgeon said oh its just muscular dismissing it as if I was some sort of nut. This was in a french hospital - I live in france - I don`t know if he know I could understand him but I really thought if you had it mate you wouldn`t be so dismissive.

Reply

Wouldn't it be great if all doctors were given drug induced RLS for a week as part of their training? It wouldn't be so bad for them because they'd know the end was in sight, but at least they'd know what we're talking about.

Reply

It sounds cruel but I do agree. If they only knew exactly what we go through more would be interested in treating it. However I would be too worried that they would be left with it as meds can induce RLS. It's a good idea in theory.

Reply

You may also like...